MAUDE Adverse Event Report: DEPUY MITEK LLC US FASTIN RC 5.0 ETHIBOND W/NDLS; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US FASTIN RC 5.0 ETHIBOND W/NDLS; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Model Number 222722
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Udi: (b)(4).
 
Event or Problem Description
It was reported that during the unknown surgery, when removed the shaft, noted the anchor was broken and the suture was broken as the photo shows.All the pieces were removed from the patient.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary according to the information provided, it was reported that during the unknown surgery, when removed the shaft, noted the anchor was broken and the suture was broken.The complaint device was received and evaluated.Visual observations and visual inspection on the pictures provided confirm that the anchor was detached from the shaft inserter.In addition, the anchor presented tissue debris.When observed the anchor under magnification, no structural anomalies could be noted.In another hand, the sutures, were presented biological residues and were slight frayed in the distal and the suture card was missing.The complaint can be confirmed.The possible root cause for the reported failure can be attributed to excessive force applied and levering during insertion.However, this cannot be conclusive determined.A manufacturing record evaluation was performed for the finished device lot number:6l84310, and no non-conformances were identified.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
FASTIN RC 5.0 ETHIBOND W/NDLS
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10638588
Report Number1221934-2020-02891
Device Sequence Number3054627
Product Code HWC
UDI-Device Identifier10886705008247
UDI-Public10886705008247
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K060664
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number222722
Device Catalogue Number222722
Device Lot Number6L84310
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2020
Supplement Date Received by Manufacturer11/20/2020
11/24/2020
12/15/2020
Initial Report FDA Received Date10/06/2020
Supplement Report FDA Received Date11/23/2020
11/25/2020
12/17/2020
Patient Sequence Number1